Alert archive / California / Wind Advisories in 2017

Wind Advisory 38, NWS Sacramento, CA

December 15, 2017

NWS Sacramento, CA issued this wind advisory at Dec 15, 2017, 2:33 AM PST. It took effect at Dec 16, 2017, 4:00 AM PST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2017, 2:33 AM PST (10:33 UTC)
In effect from
Dec 16, 2017, 4:00 AM PST
Expired
Dec 16, 2017, 6:00 PM PST
In force
14 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

730 
WWUS76 KSTO 151033
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
233 AM PST Fri Dec 15 2017

...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST SATURDAY...

.A disturbance passing through northern California will bring 
gusty north winds Saturday. Winds should diminish Saturday night.

CAZ015>019-063-064-066-160045-
/O.NEW.KSTO.WI.Y.0038.171216T1200Z-171217T0000Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-
Mountains Southwestern Shasta County to Northern Lake County-
Clear Lake/Southern Lake County-
Northeast Foothills/Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
Modesto, Alder Springs, Lakeport, and Paradise
233 AM PST Fri Dec 15 2017

...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST SATURDAY...

The National Weather Service in Sacramento has issued a Wind
Advisory, which is in effect from 4 AM to 4 PM PST Saturday. 

* TIMING...Saturday morning into the late afternoon

* WINDS...North winds 20 to 30 mph with gusts to 40 mph. 

* IMPACTS...Difficult driving conditions for small cars and high
  profile vehicles. Local tree damage and power outages possible.
  Loose outdoor objects might be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
4 follow-up statements
053 
WWUS76 KSTO 152030
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
1230 PM PST Fri Dec 15 2017

...STRONG GUSTY WIND SATURDAY...

.High pressure building inland will bring strong gusty wind to
portions of Interior Northern California Saturday. Strongest wind
is expected late morning and afternoon along the west side of the
Sacramento Valley, extending into the Coastal Range. Wind 
decreases Saturday night, but breezy conditions continue into 
Sunday.


CAZ066-152130-
/O.CAN.KSTO.WI.Y.0038.171216T1200Z-171217T0000Z/
Northeast Foothills/Sacramento Valley-
Including the city of Paradise
1230 PM PST Fri Dec 15 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Sacramento has cancelled the Wind
Advisory. 

Breezy conditions expected in the Northeast Foothills, but wind
speeds are forecast to remain below advisory criteria. More
widespread stronger winds are expected in the Sacramento Valley.


Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ015>019-063-064-161230-
/O.EXT.KSTO.WI.Y.0038.171216T1200Z-171217T0200Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-
Mountains Southwestern Shasta County to Northern Lake County-
Clear Lake/Southern Lake County-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
Modesto, Alder Springs, and Lakeport
1230 PM PST Fri Dec 15 2017

...WIND ADVISORY NOW IN EFFECT FROM 4 AM TO 6 PM PST SATURDAY...

* TIMING...Saturday morning into the late afternoon

* WINDS...North winds 20 to 30 mph with gusts to up to 45 mph.
  Along the west side of the Sacramento Valley extending into the
  Coastal Range, sustained winds up to 35 mph are possible with 
  gusts to 55 mph.

* IMPACTS...Difficult driving conditions for small cars and high 
  profile vehicles. Local tree damage and power outages 
  possible. Loose outdoor objects might be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 25 to 39 mph are
possible with gusts 40 to 57 mph. Winds this strong can make 
driving difficult, especially for high profile vehicles. Use extra
caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
872 
WWUS76 KSTO 161211
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
411 AM PST Sat Dec 16 2017

...STRONG GUSTY WIND TODAY...

.High pressure building inland will bring strong gusty wind to
portions of Interior Northern California today. The strongest 
wind is expected late morning and afternoon along the west side of
the Sacramento Valley, extending into the Coastal Range. 
Windspeeds will decrease tonight, but breezy conditions will 
continue into Sunday.

CAZ015>019-063-064-170200-
/O.CON.KSTO.WI.Y.0038.000000T0000Z-171217T0200Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-
Mountains Southwestern Shasta County to Northern Lake County-
Clear Lake/Southern Lake County-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
Modesto, Alder Springs, and Lakeport
411 AM PST Sat Dec 16 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

* TIMING...This morning into late afternoon

* WINDS...North winds 20 to 30 mph with gusts to up to 45 mph.
  Along the west side of the Sacramento Valley extending into the
  Coastal Range, sustained winds up to 35 mph are possible with
  gusts to 50 mph. 

* IMPACTS...Difficult driving conditions for small cars and high 
  profile vehicles. Local tree damage and power outages 
  possible. Loose outdoor objects might be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 25 to 39 mph are
possible with gusts 40 to 57 mph. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
433 
WWUS76 KSTO 162224
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
224 PM PST Sat Dec 16 2017

...STRONG GUSTY WIND TODAY...

.High pressure building inland will continue strong gusty wind 
over portions of Interior Northern California into the evening. 
The strongest wind is expected along the west side of the 
Sacramento Valley, extending into the Coastal Range. Windspeeds 
will decrease tonight, but breezy conditions will continue into 
Sunday.

CAZ015>019-063-064-170200-
/O.CON.KSTO.WI.Y.0038.000000T0000Z-171217T0200Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-
Mountains Southwestern Shasta County to Northern Lake County-
Clear Lake/Southern Lake County-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
Modesto, Alder Springs, and Lakeport
224 PM PST Sat Dec 16 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

* TIMING...Through this afternoon

* WINDS...North winds 20 to 30 mph with gusts to up to 45 mph.
  Along the west side of the Sacramento Valley extending into the  
  Coastal Range. Sustained winds up to 35 mph are possible with 
  gusts to 50 mph. 

* IMPACTS...Difficult driving conditions for small cars and high
  profile vehicles. Local tree damage and power outages possible.
  Loose outdoor objects might be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 25 to 39 mph are
possible with gusts 40 to 57 mph. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
310 
WWUS76 KSTO 170205
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
605 PM PST Sat Dec 16 2017


CAZ015>019-063-064-170315-
/O.EXP.KSTO.WI.Y.0038.000000T0000Z-171217T0200Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-
Mountains Southwestern Shasta County to Northern Lake County-
Clear Lake/Southern Lake County-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
Modesto, Alder Springs, and Lakeport
605 PM PST Sat Dec 16 2017

...WIND ADVISORY HAS EXPIRED...

Winds have diminished...but a few gusts to 30 mph will be possible
through the early evening.

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Dec 14, 10:05 PM PST, 4 hours 28 minutes earlier.

Area forecast discussion, Dec 14, 10:05 PM PST, 4 hours 28 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
1005 PM PST Thu Dec 14 2017

.Synopsis...
Weak system brings a slight chance of light showers over the
mountains Friday night into early Saturday, otherwise dry through
early next week. Breezy to windy conditions forecast this weekend,
resulting in increased fire concerns.

&&

.Discussion...
A few high clouds will continue to spill over the ridge tonite and
into Fri, but by Fri afternoon and evening clouds should thicken
with the approaching trof that will temporarily displace the W Coast
ridge.

Min temps should be a little warmer tonite as the air mass has
modified. Dewpoint temps running several degrees higher than last
nite which could lead to a little more fog at the airports than what
we have seen the last few mornings.

Look for gusty Nly winds to develop Fri nite into Sun morning as the
trof moves into the Great Basin yielding RFW conditions on the W
side of the Sac Vly/lee side of the Coastal range.   JHM

Strong upper high along the West Coast will weaken Friday as a
short wave trough pushes into the PacNW. Some patchy mist or light
fog will be possible in the Southern Sacramento and Northern San
Joaquin Valleys tomorrow morning. This will be short lived and
have no real impact. Higher clouds will be on the increase over
Interior NorCal Friday. Some synoptic cooling will occur over
northern portions of the CWA tomorrow with temperatures nudging
down about 4 to 7 degrees.

Short wave trough digs through Interior NorCal Friday night.
System looks weak with limited available moisture, but models
suggest the potential for some light showers over the Shasta and
Plumas mountains, and possibly higher elevations of the Northern
Sierra Nevada. QPF looks light, less than a tenth of an inch with
little to no snow accumulations expected.

Surface and upper ridging builds back inland behind this wave
late Friday night into Saturday. Strong pressure gradients
develop overnight, leading to breezy to windy conditions
across Interior NorCal. Latest model guidance is suggesting wind
speeds into advisory criteria Saturday across portions of the
Central Valley, especially over the western half extending into
the Coastal Range. Gusty wind will lower humidities, and with dry
fuels in place, will lead to increased fire potential. Fire
Weather Watch has been issued to address this. Wind Advisory
likely to be issued Friday if models continue stronger wind
scenario. In the eastern foothills and mountains, locally gusty
northeast to east wind can be expected. Breezy conditions continue
on Sunday. High temperatures over the weekend will be in the 60s
for the Central Valley, with 40s to lower 60s for the mountains
and foothills.

PCH

&&
.EXTENDED DISCUSSION (Monday THROUGH Thursday)

High pressure will continue to bring mild daytime temperatures
and cool overnight lows through early next week. Models have come
into to agreement with a cold Pacific storm system dropping south
mid-week. This system breaks down the ridge rather rapidly and
brings a few impulses of precipitation across Northern California.
Have introduced precip chances Wed-Thur to reflected possible
pattern change. This is the second run of model
agreement(GFS/Euro) and relatively low confidence remains.

Shoe/Dang

&&

.AVIATION...

VFR/MVFR conditions across interior NorCal the next 24 hours
except local MVFR/IFR conditions in BR for the southern Sacramento
and northern San Joaquin Valleys. Valley winds generally below 10
knots.

Shoe/Dang

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Friday evening through Sunday morning
for Carquinez Strait and Delta-Central Sacramento Valley in
Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below
1000 Ft-Eastern Mendocino NF-Lake County Portion of Lake-Napa-
Sonoma Unit-Northern San Joaquin Valley in San Joaquin and
Stanislaus Counties Below 1000 ft-Southeast Edge Shasta-Trinity
NF and Western Portions of Tehama-Glenn Unit-Southern Sacramento
Valley in Yolo-Sacramento Far Western Placer, southern Sutter
and Solano County Below 1000 Ft.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 2:14 AM PSTRed Flag WarningSTO56 hr

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.